Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 15, 2020, 2:48 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 16, 2020, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2020, 2:48 PM MST (21:48 UTC)
- In effect from
- Jun 16, 2020, 11:00 AM MST
- Expired
- Jun 16, 2020, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3023 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558 WWUS75 KFGZ 152148 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 248 PM MST Mon Jun 15 2020 AZZ004-006-007-009>015-039-040-161300- /O.NEW.KFGZ.WI.Y.0011.200616T1800Z-200617T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 248 PM MST Mon Jun 15 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts from 40 to 50 mph. * WHERE...Much of northern Arizona along and north of the Mogollon Rim and White Mountains, as well as northwest of Flagstaff to the Grand Canyon and Kaibab Plateau. * WHEN...From 11 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand possible east and northeast of Flagstaff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
3 follow-up statements
709 WWUS75 KFGZ 160901 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 201 AM MST Tue Jun 16 2020 AZZ016-170300- /O.EXA.KFGZ.WI.Y.0011.200616T1800Z-200617T0300Z/ Eastern Mogollon Rim- Including the cities of Heber, Happy Jack, and Forest Lakes 201 AM MST Tue Jun 16 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph. * WHERE...Eastern Mogollon Rim including Happy Jack, Heber, Forest Lakes. * WHEN...From 11 AM to 8 PM MST today. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004-006-007-009>015-039-040-170300- /O.CON.KFGZ.WI.Y.0011.200616T1800Z-200617T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 201 AM MST Tue Jun 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph. * WHERE...Much of northern Arizona along and north of the Mogollon Rim and White Mountains, as well as northwest of Flagstaff to the Grand Canyon and Kaibab Plateau. * WHEN...From 11 AM to 8 PM MST today. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand possible east and northeast of Flagstaff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
616 WWUS75 KFGZ 162114 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 214 PM MST Tue Jun 16 2020 AZZ004-006-007-009>016-039-040-170300- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-200617T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 214 PM MST Tue Jun 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph. * WHERE...Much of northern Arizona along and north of the Mogollon Rim and White Mountains, as well as northwest of Flagstaff to the Grand Canyon and Kaibab Plateau. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand possible east and northeast of Flagstaff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
167 WWUS75 KFGZ 170307 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 807 PM MST Tue Jun 16 2020 AZZ004-006-007-009>016-039-040-170415- /O.EXP.KFGZ.WI.Y.0011.000000T0000Z-200617T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 807 PM MST Tue Jun 16 2020 ...WIND ADVISORY HAS EXPIRED... Wind speeds have started to decrease this evening, and potentially hazardous wind speeds are no longer a significiant threat. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 15, 9:50 AM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 15, 9:50 AM MST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 950 AM MST Mon Jun 15 2020 .SYNOPSIS...After a breezy day today, a Red Flag Warning has been issued for a large portion of northern Arizona on Tuesday, as winds strengthen yet again. Chances for afternoon thunderstorms continue over portions of eastern Arizona today and possibly Tuesday, but little rainfall is expected. Seasonably warm, dry, and breezy weather is expected from Wednesday onward. && .DISCUSSION...Yet another deep and cold low will drop into the mean trough position and move toward Washington State tonight, then eject through southern Idaho Tuesday and into Montana on Wednesday. This means at least three more windy and dry days for us, with the windiest day developing on Tuesday. Limited moisture in eastern Arizona will lead to more high based convection today, mostly south of our CWA. Southern Apache county will carry the highest risk. With this nearly continuous pattern of warm, windy and dry weather, the daily fire weather threat remains high, with Red Flag conditions s developing on tuesday, due to the stronger winds. The trough relaxes by the weekend and we should should see much less wind by the Friday/SAturday time frame. However, any fires that are still burning will become susceptible to rising temperatures and lowering humidity as a ridge builds over the south United States by early next week. No updates this morning, a Wind ADvisory will be considered in the afternoon package, potentially joining the Red Flag Warning that is already in effect. && .AVIATION...For the 18Z package...Primarily VFR conditions are expected across northern Arizona over the next 24 hours. Areas of smoke from area wildfires remain possible. Isold/Sct -SHRA/-TSRA east of a KRQE-KSOW line until 02Z. SW sfc winds 10-15g25KTS will become lighter after 03z. Gusty SW winds will redevelop after 16Z Tuesday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Near critical fire weather conditions will be possible today with winds just below Red Flag conditions for areas along and north of the Mogollon Rim. A Red Flag Warning has been issued for on Tuesday due to strong southwest winds and low humidities. Isolated to scattered thunderstorms are forecast for the White Mountains on Monday and Tuesday. Wednesday through Friday...Dry weather with breezy southwest winds each afternoon are expected for this period. && .FGZ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MST Tuesday for AZZ104>116-137>140. && PUBLIC...Peterson AVIATION...MAS FIRE WEATHER...ET/MAS For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.